| Model Number |
PED2-325-20 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Anemia (1706); Hemorrhage/Blood Loss/Bleeding (1888); Intracranial Hemorrhage (1891); Vasoconstriction (2126); Stenosis (2263); Ventilator Dependent (2395); Bronchopneumonia (2437); Convulsion/Seizure (4406); Thrombosis/Thrombus (4440); Respiratory Insufficiency (4462); Swelling/ Edema (4577)
| Date of Event |
12/02/2024
Type of Reportable Event
Death
Event or Problem Description
Additional information received reported that the cause of the death was ards.It was noted that there was treatment done for the ards.The patient was hospitalized with ruptured fusiform vertebral artery aneurysm resulted in sub arachnoid hemorrhage (sah) in circle of (b)(6).Other mhs include hypertension, gerd, oa, respiratory distress on (b)(6)2024.The index procedure was on (b)(6)2024.(b)(6)2024, there was mild vasospasm in the right mca artery due to elevated mean velocities reported.(b)(6)2024 dsa imaging reported diffused vasospasm (done due to decline in mental status).Verapamil was given.The patient experienced seizure on (b)(6) 2024 and was intubated for airway protection on (b)(6)2024.Additionally, post procedure deep vein thrombosis (dvt) was reported which was managed by ivc filter.Intracranial doppler on (b)(6)2024 reported presumed evidence of moderate vasospasm in the ba and l pca, as well as mild vasospasm in the l mca.Cta imaging on (b)(6) 2024 reported severe vasospasm in the left m1 segment and distal branches has progressed, severe vasospasm in the anterior cerebral arteries has progressed, and mild vasospasm in the right mca is improved.On (b)(6)2024, angiography was done; verapamil ia was administered and balloon angioplasty of left mca for vasospasm was done.Per report, following these intervention, flow in the left mca was normalized.Doppler on (b)(6)2024 reported evidence of mild vasospasm in the right pca.Another f/u doppler on (b)(6)2024 reported no evidence of vasospasm.Additionally, in comparison to the prior ct brain dated (b)(6)2024, interval development of recent infarcts in the distribution of the left posterior-inferior cerebellar and left middle cerebral arteries.Interval development of a small mixed density subdural hematoma overlying the right frontoparietal convexity with no midline shift, and partial resorption of the subarachnoid and intraventricular hemorrhage.There was mild decrease in the dilatation of the lateral and third ventricles.The status post placement of a pipeline stent across the left v4 segment.The stent was patent with no definite residual filling of the left vertebral artery aneurysm.The patient passed away at the medical center.The site updated their assessment of the pulmonary edema to possibly related to the disease under study, and the assessment of the ards was not related to a non-index or retreatment procedure.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that 40mg of lasix was administered from (b)(6) 2024, and 355,000mg of packed red blood cells were given from (b)(6) 2024.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the patient was treated with a blood transfusion.Daily cbc, transfusion for hgb, 7, and t & s was completed on the 9th, 12th, 13th, and 26th of december, rbc was transfused.
Additional Manufacturer Narrative
Event or Problem Description
Medtronic received information that a patient treated with two ped2 pipelines had complications.The patient had a worsening pulmonary edema on (b)(6) 2024.Tachypnea began (b)(6) and patient was intubated for airway protection.Given iv lasix.(b)(6) cxr concerning for pulmonary edema.Cxr repeat (b)(6) with improved pulmonary edema (b)(6): desaturates when repeatedly repositioned and during periods of agitation, chest x-ray reviewed, notable for worsening pulmonary edema.Given lasix.Continue aggressive pulmonary hygiene.(b)(6) tolerating gentle diuresis for pulmonary edema.Extended hospitalization.Possibly related to index procedure.(b)(6): cxr with multifocal consolidation and meeting acute respiratory distress syndrome (ards) criteria (b)(6): lasix started for pulmonary edema and ards (b)(6): ct chest showing multifocal pneumonia and ards (b)(6): tcd mild increased velocity in left anterior cerebral artery (aca).Precedex weaned.(b)(6): transfused 1u prbc for low hgb.Increased fio2 due to dyssynchronous breathing on vent and desaturating.(b)(6): require high fio2 due to desaturations.(b)(6): maintaining fio2 at 70%.R radial aline placed.(b)(6): fio2 requirement increased to 100%, time of death 21:17.Increased oxygen due to desaturation; family chose to withdraw care.Causal relationship with study procedure, retreatment procedure, and non-index procedure.
Event or Problem Description
Additional information was received reporting ct on (b)(6) 2024 showed an increasing right frontoparietal subdural hemorrhage.Ae did not result from a device deficiency.Ae had a causal relationship with the disease under study.Outcome status was not recovered/not resolved.Site assessed ae as not related to apt or study device, causal relationship to the index procedure.Additional information was received reporting posterior inferior cerebral artery stenosis.Per third party core lab, the subject had 75-95% stenosis of the posterior inferior cerebellar artery (pica) on dsa obtained on (b)(6) 2024.Ae result from device deficiency of incomplete open, possibly related to the disease under study.Outcome status was not recovered/not resolved.The site assessed this event as possibly related to the index and retreatment procedures, possibly related to the device vantage.These adverse events (ae) occurred post-procedure and was not associated with sah in evolution.There was no decline in mrs or new or worsening headache.Event was not associated with non-target aneurysm treatment.Site assessed these aes did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention, and was not considered life-threatening.
Additional Manufacturer Narrative
Event or Problem Description
2024-dec-18 lsh 1295031620 x3, lsh 1303461980 x2 (hcp, sdy): medtronic received information that a patient treated with two ped2 pipelines had complications.The patient had a worsening pulmonary edema on (b)(6) 2024. tachypnea began (b)(6) and patient was intubated for airway protection.Given iv lasix.(b)(6) cxr concerning for pulmonary edema.Cxr repeat (b)(6) with improved pulmonary edema (b)(6): desaturates when repeatedly repositioned and during periods of agitation, chest x-ray reviewed, notable for worsening pulmonary edema.Given lasix.Continue aggressive pulmonary hygiene.(b)(6) tolerating gentle diuresis for pulmonary edema.Extended hospitalization.Possibly related to index procedure.(b)(6): cxr with multifocal consolidation and meeting acute respiratory distress syndrome (ards) criteria (b)(6): lasix started for pulmonary edema and ards (b)(6): ct chest showing multifocal pneumonia and ards (b)(6): tcd mild increased velocity in left anterior cerebral artery (aca).Precedex weaned.(b)(6): transfused 1u prbc for low hgb.Increased fio2 due to dyssynchronous breathing on vent and desaturating.(b)(6): require high fio2 due to desaturations.(b)(6): maintaining fio2 a t 70%.R radial aline placed.(b)(6): fio2 requirement increased to 100%, time of death 21:17.Increased oxygen due to desaturation; family chose to withdraw care.Causal relationship with study procedure, retreatment procedure, and non-index procedure.(b)(6) 2025 mpxr 1263208, lsh 1303461980 update, lsh 1295031620 update, e1 (for, sdy, hcp): additional information received reported that the cause of the death was ards.It was noted that there was treatment done for the ards.The patient was hospitalized with ruptured fusiform vertebral artery aneurysm resulted in sub arachnoid hemorrhage (sah) in circle of willis.Other mhs include hypertension, gerd, oa, respiratory distress on (b)(6) 2024.The index procedure was on (b)(6) 2024, there was mild vasospasm in the right mca artery due to elevated mean velocities reported.(b)(6) 2024 dsa imaging reported diffused vasospasm (done due to decline in mental status).Verapamil was given.The patient experienced seizure on (b)(6) 2024, and was intubated for airway protection on (b)(6) 2024.Additionally, post procedure deep vein thrombosis (dvt) was reported which was managed by ivc filter.Intracranial doppler on (b)(6) 2024 reported presumed evidence of moderate vasospasm in the ba and l pca, as well as mild vasospasm in the l mca.Cta imaging on (b)(6) 2024 reported severe vasospasm in the left m1 segment and distal branches has progressed, severe vasospasm in the anterior cerebral arteries has progressed, and mild vasospasm in the right mca is improved.On (b)(6) 2024, angiography was done; verapamil ia was administered and balloon angioplasty of left mca for vasospasm was done.Per report, following these intervention, flow in the left mca was normalized.Doppler on (b)(6) 2024 reported evidence of mild vasospasm in the right pca.Another f/u doppler on (b)(6) 2024 reported no evidence of vasospasm.Additionally, in comparison to the prior ct brain dated (b)(6) 2024, interval development of recent infarcts in the distribution of the left posterior-inferior cerebellar and left middle cerebral arteries.Interval development of a small mixed density subdural hematoma overlying the right frontoparietal convexity with no mid line shift, and partial resorption of the subarachnoid and intraventricular hemorrhage.There was mild decrease in the dilatation of the lateral and third ventricles.The status post placement of a pipeline stent across the left v4 segment.The stent was patent with no definite residual filling of the left vertebral artery aneurysm.The patient passed away at the medical center.The site updated their assessment of the pulmonary edema to possibly related to the disease under study, and the assessment of the ards was not related to a non-index or retreatment procedure.(b)(6) 2025 lsh 1316120103 (rep, hcp, sdy): additional information received reported that a pipeline patient experienced anemia.Action was taken: daily cbc, transfusion for hgb 7, and ts completed.On (b)(6).One unit of rbc was transfused.The event was causally related to the disease under study.It was noted that the device was inserted into the microcatheter and was resheathed.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported information was corrected to follow up dsa imaging obtained 07-dec-2024, the subject had 75-95% stenosis of the posterior inferior cerebellar artery (pica).This was a branch artery that was covered by the study device during the index procedure and therefore related to the study device.
Event or Problem Description
Additional information received reported that the site updated their assessment of the sah as possibly related to the disease under study and antiplatelet therapy (apt).The sponsor assessed the sah as possibly related to apt.The sah was not in the treated vascular territory, and was gusto mild and barc type 1.The sponsor updated their assessment of the pulmonary edema to not related to the device, procedure, or apt.The sponsor assessed the anemia as possibly related to apt but not related to insufficient apt.The sponsor assessed the death within one month of the procedure as related to the disease under study, and as a non-neurological death.The pica stenosis was noted to be pod5, pod 18 severe diffuse vasospasm.Pica infarct was noted, so the stenosis may have contributed to the delayed cerebral ischemia (dci).
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported a prolongation of the existing hospitalization, with the admission date of (b)(6) 2024, and the discharge date of (b)(6) 2024.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
B5 updated with additional information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported the patient adverse event of worsening pulmonary edema resulted in prolonged patient hospitalization from (b)(6) 2024.This site assessed this event as not related to the procedure or device but the study sponsor conservatively assessed the event as possibly procedure related, not directly related to any medtronic device.The assessment of the increasing right frontoparietal subdural hemorrhage adverse event was adjudicated to having a causal relationship to the antiplatelet medication.